Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 2, 2016, 4:06 AM CST for 6 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 4:06 AM CST (10:06 UTC)
- In effect from
- Mar 2, 2016, 12:00 PM CST
- Expired
- Mar 2, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS84 KAMA 021006 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 406 AM CST WED MAR 2 2016 OKZ001-TXZ001-006-011-016-022215- /O.NEW.KAMA.FW.W.0006.160302T1800Z-160303T0000Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 406 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM AND DEAF SMITH. * 20 FOOT WINDS...AROUND 20 MILES AN HOUR. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...NOON UNTIL 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
051 WWUS84 KAMA 022016 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CST WED MAR 2 2016 TXZ012-017-030000- /O.EXA.KAMA.FW.W.0006.000000T0000Z-160303T0000Z/ POTTER-RANDALL- 216 PM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN TEXAS...POTTER AND RANDALL. * 20 FOOT WINDS...WEST TO SOUTHWEST AROUND 20 TO 25 MPH WITH GUSTS NEAR 30 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...UNTIL 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001-TXZ001-006-011-016-030000- /O.CON.KAMA.FW.W.0006.000000T0000Z-160303T0000Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 216 PM CST WED MAR 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM AND DEAF SMITH. * 20 FOOT WINDS...WEST TO SOUTHWEST AROUND 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...UNTIL 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:37 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 2, 3:37 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CST WED MAR 2 2016
.DISCUSSION...
A BREEZY SOUTHWEST WIND WILL SHIFT AROUND TO NORTHWEST THIS
AFTERNOON AS A SURFACE TROUGH MOVES ACROSS THE CWA. ALL OF THESE
DOWNSLOPING WINDS WILL CAUSE TEMPERATURES TO WARM TO AROUND 20
DEGREES ABOVE NORMAL TODAY. ON THURSDAY...TEMPERATURES WILL FALL
BACK INTO THE 60S AND LOWER 70S BEHIND A COLD FRONT.
THE NORTHWEST FLOW ALOFT WILL GRADUALLY SHIFT OFF TO THE EAST OF THE
PANHANDLES BY SATURDAY AS THE UPPER LEVEL RIDGE BUILDS INTO THE
PLAINS. ANOTHER COLD FRONT WILL KNOCK TEMPERATURES BACK DOWN INTO
THE 60S AGAIN FOR SATURDAY...BUT THEN WE WILL BE RIGHT BACK INTO THE
70S FOR SUNDAY.
THE FLOW ALOFT WILL THEN BECOME MORE SOUTHWESTERLY AS AN UPPER LEVEL
TROUGH MOVES TOWARD THE PACIFIC COAST. THIS SOUTHWEST FLOW ALOFT
WILL ENCOURAGE A LEE-SIDE SURFACE TROUGH TO DEVELOP WHICH WILL HELP
TO BRING SURFACE MOISTURE NORTHWARD. THIS ADDITIONAL MOISTURE MAY
HELP TO BRING A CHANCE OF SHOWERS OR THUNDERSTORMS TO THE AREA AS WE
MOVE INTO TUESDAY. MODELS ARE NOT CONSISTENT ON HOW THE WESTERN
TROUGH WILL EVOLVE OR HOW FAST IT WILL MOVE. AT THIS POINT IT LOOKS
LIKE A LONG SHOT TO GET MUCH RAIN HERE.
&&
.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR THE WESTERN COLUMN OF COUNTIES
AND HAVE ISSUED A FIRE DANGER STATEMENT FOR THE REST OF THE CWA. THE
STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES LOOK TO BE BEHIND
THE SURFACE TROUGH AS IT MOVES THROUGH THE REGION THIS AFTERNOON. THE
REST OF THE AREA WILL HAVE SLIGHTLY LOWER WINDS. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS MAY BE POSSIBLE AGAIN SUNDAY AND MONDAY AS
SOUTHWEST WINDS INCREASE AHEAD OF THE APPROACHING UPPER LEVEL TROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 80 39 67 39 77 / 0 0 0 0 0
BEAVER OK 77 36 67 37 77 / 0 0 0 0 0
BOISE CITY OK 76 33 64 38 75 / 0 0 0 0 0
BORGER TX 80 42 68 44 78 / 0 0 0 0 0
BOYS RANCH TX 81 36 68 40 79 / 0 0 0 0 0
CANYON TX 80 38 67 39 78 / 0 0 0 0 0
CLARENDON TX 81 42 68 38 78 / 0 0 0 0 0
DALHART TX 79 33 66 34 78 / 0 0 0 0 0
GUYMON OK 78 36 67 37 77 / 0 0 0 0 0
HEREFORD TX 79 37 67 39 78 / 0 0 0 0 0
LIPSCOMB TX 78 39 67 37 77 / 0 0 0 0 0
PAMPA TX 78 39 66 39 77 / 0 0 0 0 0
SHAMROCK TX 79 43 69 38 76 / 0 0 0 0 0
WELLINGTON TX 80 44 71 38 78 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...OLDHAM.
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: CIMARRON.
&&
17/15Hazardous weather outlook, Mar 2, 4:01 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CST WED MAR 2 2016 OKZ001>003-TXZ001>020-022215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 AM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE FAR WESTERN PANHANDLES WITH ELEVATED FIRE WEATHER CONDITIONS ELSEWHERE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND MONDAY ACROSS PARTS OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...SUNDAY AND MONDAY.
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.